MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET SPIROFLEX; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET SPIROFLEX; CATHETER, EMBOLECTOMY
Model Number 10706
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.Returned product consisted of a spiroflex thrombectomy system.The pump assembly, effluent/supply line, shaft, tip, and spike line were microscopically and visually inspected.There was fluid in the boot and the device, when received.The fluid indicates that the device was prepped and primed, not just taken out of the package and not used as reported.Inspection of the device revealed numerous kinks throughout the shaft.Closer examination revealed that the hypotube was separated 40.5cm proximal of the tip.The separated ends of the hypotube were ovaled, indicating that the hypotube was kinked prior to separation.Product analysis confirmed the reported event, as the shaft had numerous kinks; however, there was fluid in the device indicating that the device was prepped and primed not just taken out of the package and not used, as reported.
 
Event or Problem Description
Reportable based on device analysis completed on 10-june-2020.It was reported that the catheter got kinked.An angiojet spiroflex thrombectomy catheter was used for treatment.During preparation, a kink was noted when the device was unpacked.The procedure was completed with a different device.No patient complications reported.However, device analysis revealed that the hypotube separated 40.5cm proximal of the tip.

Brand Name
ANGIOJET SPIROFLEX
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10164277
Report Number2134265-2020-08066
Device Sequence Number2400860
Product Code MCX
UDI-Device Identifier08714729889380
UDI-Public08714729889380
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K072769
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2021
Device Model Number10706
Device Catalogue Number10706
Device Lot Number0024465422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2020
Initial Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1